Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 3, 2012, 2:07 PM CDT for Lamar County, Marion County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 3, 2012, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 37 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:30 PM CDT | TSTM WND DMG | 6 Wsw Hackleburg, AL | LARGE TREE LIMBS DOWN SOUTHWEST OF HACKLEBURG. A MEDIUM SIZED TREE WAS DOWN ACROSS COUNTY ROAD 167 NEAR HWY 43 NORTH. ALSO POWER LINES DOWN ON COUNTY ROAD 176. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS54 KBMX 031907
SVRBMX
ALC075-093-031945-
/O.NEW.KBMX.SV.W.0150.120603T1907Z-120603T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
MARION COUNTY IN NORTHWEST ALABAMA...
* UNTIL 245 PM CDT
* AT 207 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WESTON TO WESTON TO
DETROIT...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMILTON...SULLIGENT...DETROIT...BRINN...CREWS...BEAVERTON...GUIN
AND RANKIN FITE AIRPORT.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 26...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3414 8820 3417 8816 3432 8804 3432 8791
3421 8775 3401 8780 3392 8795 3386 8824
TIME...MOT...LOC 1907Z 309DEG 25KT 3424 8796 3411 8806
3402 8822
$$
77/GLEASON2 follow-up statements
240
WWUS54 KBMX 031922
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CDT SUN JUN 3 2012
ALC075-093-031945-
/O.CON.KBMX.SV.W.0150.000000T0000Z-120603T1945Z/
LAMAR AL-MARION AL-
222 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION AND
NORTHERN LAMAR COUNTIES UNTIL 245 PM CDT...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF BRINN TO 5 MILES
SOUTH OF HAMILTON TO DETROIT...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SULLIGENT...BRINN...CREWS...BEAVERTON...GUIN...PIKEVILLE...PEARCES
MILL AND TWIN.
THIS INCLUDES...
US 78 EXIT NUMBERS 7 THROUGH 26...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3410 8821 3417 8809 3425 8799 3432 8791
3421 8775 3401 8780 3392 8795 3386 8824
TIME...MOT...LOC 1921Z 309DEG 25KT 3418 8787 3405 8797
3396 8813
$$
77/GLEASON655
WWUS54 KBMX 031934
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CDT SUN JUN 3 2012
ALC075-093-031945-
/O.CON.KBMX.SV.W.0150.000000T0000Z-120603T1945Z/
LAMAR AL-MARION AL-
234 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION AND
NORTHERN LAMAR COUNTIES UNTIL 245 PM CDT...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRINN TO GUIN TO SULLIGENT...
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BEAVERTON...GUIN AND TWIN.
THIS INCLUDES...
US 78 EXIT NUMBERS 7 THROUGH 26...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3410 8821 3417 8809 3425 8799 3432 8791
3421 8775 3401 8780 3392 8795 3386 8824
TIME...MOT...LOC 1934Z 309DEG 25KT 3412 8778 3399 8788
3391 8810
$$
77/GLEASONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:47 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 3, 12:47 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1247 PM CDT SUN JUN 3 2012 .UPDATE... FOR AVIATION. && .DISCUSSION... CURRENTLY WATCHING A WEAK IMPULSE SLIDE THROUGH THE NORTHEAST THIS MORNING. A FEW SHOWERS ARE CURRENTLY ASSOCIATED WITH THIS AND CLAP OR TWO OF THUNDER CAN NOT BE RULED OUT ACROSS THE NORTH THROUGH THE REST OF THE MORNING AND INTO THE AFTERNOON. WILL CONTINUE TO WATCH THE DEVELOPING SHOWERS AND THUNDERSTORMS TO OUR NORTHWEST AS THESE WILL MOVE INTO CENTRAL ALABAMA LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. AS FOR THE UPDATE...RAISED POPS IN THE NORTHEAST TO CHANCE AND ADJUSTED HOURLY TRENDS. THINKING THAT THE SOUTHERN SITES ARE GOOD ON THE OVERALL TIMING OF THE TEMPERATURES WHILE THE NORTH WILL BE TRENDING SLOWER DUE TO THE CLOUD COVER THIS MORNING. STILL THINK THAT WE WILL WARM INTO THE MID TO EVEN UPPER 80S IN THE NORTH THIS AFTERNOON...BUT HIGHS MAY BE A LITTLE LATER IN THE DAY. UPDATES OUT ALREADY. && .AVIATION... 18Z TAF DISCUSSION VFR CONDITIONS ARE EXPECTED FOR THE MOST PART THROUGH THIS TAF CYCLE WITH WNW WINDS AT 5-10 KTS. THE MAIN THING WE WILL HAVE TO WATCH THIS AFTERNOON AND TONIGHT WILL BE DEVELOPING THUNDERSTORMS. UNDER NORTHWESTERLY FLOW ALOFT THESE STORMS WILL BE DIFFICULT TO PIN DOWN AS FAR AS TIMING...BUT STORMS ARE EXPECTED NONETHELESS...SOME OF WHICH COULD BRING STRONG GUSTY WINDS. HAVE DECIDED TO TRY TO TIME OUT AT THIS AFTERNOON CONVECTION AS WE FINALLY HAVE SOME CONVECTION TO OUR WEST. TCL BHM AND EET WILL LIKELY SEE THE FIRST IMPACT. STILL SOME UNCERTAINTIES ON THE EXTENT OF THE COVERAGE WITH THE THUNDERSTORMS THIS AFTERNOON...BUT CHANCES ARE HIGH ENOUGH NOW TO GO AHEAD AND INCLUDE TS FOR THIS AFTERNOON. THE NEXT THUNDERSTORM IMPACTS WILL COME DURING THE EARLY MORNING HOURS BEFORE 12Z. EXPECT THE MAJORITY OF THE WEATHER TO IMPACT BHM AND TCL BEFORE 12Z THERE IS A CHANCE IT COULD WORK INTO TCL AND EET FROM THE NORTH AS WELL. UNSURE ABOUT THE ENDING TIME SO WILL UPDATE WITH THE EVENING FORECAST. CIGS AND VIS SHOULD BE REDUCED WITH ANY STORMS THAT DEVELOP...SO PAY ATTENTION FOR THOSE AMENDMENTS AS WELL. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 12:50 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT SUN JUN 3 2012 ALZ011>015-017>050-041200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1250 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR AREAS ALONG AND NORTH OF INTERSTATE 20. ACTIVITY WILL START IN THE NORTHWEST AND SLIDE EASTWARD DURING THE AFTERNOON. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. THE TORNADO THREAT IS VERY LOW AT THIS TIME. ISOLATED SEVERE STORMS COULD CONTINUE INTO THE OVERNIGHT ALONG AND NORTH OF INTERSTATE 20. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THREAT OF SEVERE WEATHER WILL CONTINUE INTO MONDAY MORNING FOR AREAS NORTH OF INTERSTATE 20. BY MONDAY AFTERNOON AND INTO THE EVENING...THE THREAT SHIFTS SLIGHTLY SOUTH AND WEST...WITH AREAS GENERALLY ALONG AND NORTH OF I-20 HAVING THE BEST CHANCE FOR SEVERE WEATHER. THE THREAT FOR SEVERE WEATHER WILL SPREAD TO ALL OF CENTRAL ALABAMA ON TUESDAY. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE THE MAIN THREATS. THIS PATTERN OF ACTIVE WEATHER IS DEPENDENT ON A NUMBER OF FACTORS...SO TIMING AND LOCATION COULD CHANGE OVER THE NEXT COUPLE OF DAY. CHECK BACK WITH THIS PRODUCT FOR THE LATEST INFORMATION ON THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED PERIODICALLY FROM THIS AFTERNOON THROUGH TUESDAY EVENING.
In the hours before
Special weather statement, Jun 3, 1:35 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT SUN JUN 3 2012
ALZ011-031845-
MARION AL-
135 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
145 PM CDT...
AT 135 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES EAST OF TREMONT...OR 13 MILES SOUTH OF RED
BAY...MOVING EAST AT 30 MPH. THIS IS A HEADS UP FOR SEVERE WEATHER
THAT WILL BE MOVING INTO THE AREA.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT BEGINS TO
MOVE INTO THE AREA.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN MARION COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3432 8813 3432 8803 3432 8801 3406 8807
3405 8805 3408 8821 3433 8817 3433 8814
TIME...MOT...LOC 1835Z 274DEG 26KT 3425 8812Special weather statement, Jun 3, 1:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 PM CDT SUN JUN 3 2012
ALZ011-031930-
MARION AL-
153 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 230 PM CDT...
AT 152 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF RED BAY TO TREMONT TO NEW SALEM...AND MOVING EAST
AT 25 MPH. A SECOND STORM IS DEVELOPING NEAR BRILLIANT.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
HACKLEBURG...
WESTON...
BRINN...
GUIN...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3432 8803 3432 8783 3417 8778 3410 8765
3394 8765 3394 8794 3406 8796 3406 8821
3427 8819 3433 8811
TIME...MOT...LOC 1852Z 270DEG 23KT 3434 8797 3421 8815
3412 8836The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:35 PM CDT | Special Weather Statement | BMX | Marion | 10 min |
| Jun 3, 1:53 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Jun 3, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 43 min |
| Jun 3, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker | 51 min |
| Jun 3, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 15 min |
| Jun 3, 3:01 PM CDT | Areal Flood Advisory | BMX | Lamar | 119 min |
| Jun 3, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 42 min |
| Jun 3, 3:25 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 35 min |
| Jun 3, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 41 min |
| Jun 3, 3:56 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Jun 3, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 38 min |
| Jun 3, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 42 min |
| Jun 3, 4:42 PM CDT | Special Weather Statement | BMX | DeKalb | 48 min |
| Jun 3, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Shelby, Talladega | 37 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.